Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 42, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 6:06 PM PDT for Shoshone County, Idaho. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2006, 6:06 PM PDT (01:06 UTC)
- Expired
- Jul 6, 2006, 6:39 PM PDT
- In force
- 33 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Shoshone County, ID
The radar
The Missoula radar (KMSX), 136 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:25 PM PDT | HAIL 1 | 15 Ene Clarkia, ID | ESTIMATED 1 INCH HAIL IN RURAL SHOSHONE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:25 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 070106 SVROTX IDC079-070200- /O.NEW.KOTX.SV.W.0042.060707T0106Z-060707T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 606 PM PDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO * UNTIL 700 PM PDT * AT 603 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTH OF AVERY...OR ABOUT 26 MILES SOUTH OF WALLACE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF AVERY BY 625 PM PDT LAT...LON 4716 11611 4698 11587 4729 11522 4754 11553 $$
2 follow-up statements
000
WWUS56 KOTX 070119
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
618 PM PDT THU JUL 6 2006
IDC079-070200-
/O.CON.KOTX.SV.W.0042.000000T0000Z-060707T0200Z/
SHOSHONE ID-
618 PM PDT THU JUL 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EASTERN SHOSHONE COUNTY...
AT 616 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF AVERY...OR ABOUT 25 MILES
SOUTHEAST OF WALLACE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL SHOSHONE COUNTY AT 630 PM PDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.
LAT...LON 4716 11611 4693 11583 4694 11500 4729 11522
4754 11553 4770 11600
$$000
WWUS56 KOTX 070139
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
638 PM PDT THU JUL 6 2006
IDC079-070148-
/O.CAN.KOTX.SV.W.0042.000000T0000Z-060707T0200Z/
SHOSHONE ID-
638 PM PDT THU JUL 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHOSHONE COUNTY IS
CANCELLED...
THE CLUSTER OF THUNDERSTORMS PASSING THROUGH SHOSHONE COUNTY HAVE
WEAKENED CONSIDERABLY...THEREFORE THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
THURSDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON.
LAT...LON 4716 11611 4693 11583 4694 11500 4729 11522
4754 11553 4770 11600
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:33 PM PDT, 33 minutes earlier.
Area forecast discussion, Jul 6, 5:33 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT THU JUL 6 2006
.SYNOPSIS...A DRIER AND MORE STABLE AIR MASS WILL SPREAD WEST ACROSS
THE AREA LATE TONIGHT INTO FRIDAY. THUNDERSTORMS WILL END EARLY
ACROSS CENTRAL AND EASTERN SECTIONS OF THE INLAND NORTHWEST...WITH
DRY BUT BREEZY WEATHER EXPECTED AREAWIDE FRIDAY.
&&
.DISCUSSION...
QUICK UPDATE TO DROP THE SEVERE THUNDERSTORM WATCH FOR
OKANOGAN...FERRY...STEVENS...PEND ORIELLE AND SPOKANE COUNTIES.
MUCH OF THE ENHANCED THUNDERSTORM ACTIVITY HAS BEEN MOVING OFF TO
THE EAST FOR THE PAST FEW HOURS. THERE REMAINS VERY STRONG
CONVECTIVE ACTIVITY IN THE IDAHO PANHANDLE...HOWEVER...THE REST OF
THE CWA HAS BEEN CLEARING OUT RATHER QUICKLY. SKY CONDITION AND
POPS ALSO WERE ADJUSTED TO BE CONSISTENT WITH THE ACTIVITY MOVING
EAST.
/LERICOS
&&
.AVIATION...THUNDERSTORMS ACTIVITY WILL PERSIST THROUGH 06Z..MAINLY
NORTH AND EAST OF A LINE FROM KALW TO KOMK. AFTERWARD SKIES WILL
CLEAR. ELEVATED SURFACE WINDS WILL REMAIN A FACTOR FOR THE NEXT 24
HOURS AS A MARINE AIR MASS MOVES OVER THE CASCADES. EAST CASCADE
VALLEYS WILL SEE THE HIGHEST WIND SPEEDS...ALTHOUGH THE COLUMBIA
BASIN ALSO WILL SEE ELEVATED WIND CONDITIONS AL WELL. THIS MAY BRING
ABOUT CROSS-WIND CONDITIONS AT SOME TERMINALS IN THE AREA. OTHERWISE
VFR AFTER THUNDERSTORM ACTIVITY DIMINISHES. /LERICOS
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 54 80 56 89 56 91 / 20 0 0 0 0 0
COEUR DALENE 53 81 50 89 52 92 / 30 0 0 0 0 0
PULLMAN 50 79 51 88 52 90 / 30 0 0 0 0 0
LEWISTON 60 89 59 95 61 100 / 30 0 0 0 0 0
COLVILLE 51 83 48 91 50 93 / 20 0 0 0 0 0
SANDPOINT 54 77 50 85 50 89 / 40 0 0 0 0 0
KELLOGG 54 80 54 88 53 91 / 50 0 0 0 0 0
MOSES LAKE 56 86 55 93 57 95 / 10 0 0 0 0 0
WENATCHEE 59 85 58 92 61 94 / 10 0 0 0 0 0
OMAK 56 88 56 94 57 96 / 10 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THURSDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THURSDAY FOR NORTHEAST BLUE
MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...WASHINGTON
PALOUSE.
&&Hazardous weather outlook, Jul 6, 12:33 PM PDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1233 PM PDT THU JUL 6 2006
IDZ001>004-026-027-WAZ031>038-041>044-071300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1233 PM PDT THU JUL 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 8 PM PDT THIS
EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWCNOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VERY MOIST AND UNSTABLE AIR MASS OVER THE PACIFIC NORTHWEST WILL
CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS EASTERN WASHINGTON AND NORTH IDAHO. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED. PLEASE THIS IS AN OTHER NATIONAL WEATHER
SERVICE PRODUCTS FOR DETAILS.
THE THREAT OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECETED.In the hours before
Local storm report, Jul 6, 1:24 PM PDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
124 PM PDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL 4 SE SANTA 47.11N 116.38W
07/06/2006 E0.75 INCH BENEWAH ID PUBLIC
FERNWOOD, ID
&&
CRThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:34 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 23 min |
| Jul 6, 8:24 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.